MAUDE Adverse Event Report: COHERENT FLEXIVA; POWERED LASER SURGICAL INSTRUMENT

COHERENT FLEXIVA; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-391
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fiber had an energy transmission issue during procedure.Another fiber was used in order to complete the procedure.There were no patient complications reported.The fiber was returned, and analysis identified a fiber connector fracture.
 
Additional Manufacturer Narrative
The fiber was returned and upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual examination revealed the fiber tip was degraded down to the fiber jacket.Laser fibers are consumable devices and expected to degrade with use.The light from the connector face was distorted, indicative of fracture within the connector.The fiber connector may have a developed a microfracture that with continued use or handling can become larger resulting in an insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.The instructions for use (ifu), bending the fiber at sharp angles may result in fiber damage.

Brand Name
FLEXIVA
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
COHERENT
32 hampshire rd
salem NH 03079
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17094223
Report Number2124215-2023-29634
Device Sequence Number18099263
Product Code GEX
UDI-Device Identifier08714729808145
UDI-Public08714729808145
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model Number840-391
Device Catalogue Number840-391
Device Lot Number0000011460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2023
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown